Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 16, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Feb 26, 1995, 8:17 PM CST for Creek County, Okmulgee County, Oklahoma. It was in force for 43 min.
The area
The counties it named.
The facts
- Issued
- Feb 26, 1995, 8:17 PM CST (02:17 UTC)
- Expired
- Feb 26, 1995, 9:00 PM CST
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Creek County, OK, Okmulgee County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1047 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 270219 RRA SVRTUL OKC037-111-270300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 817 PM CST SUN FEB 26 1995 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 900 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN NORTHEAST OKLAHOMA ...SOUTHEASTERN CREEK COUNTY...NORTHERN OKMULGEE COUNTY AT 816 PM NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF SLICK MOVING EAST AT 25 MILES AN HOUR. THE TOWNS OF SLICK AND BEGGS ARE NEAR THE PATH OF THIS STORM. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 3:38 PM CST, 4 hours 39 minutes earlier.
Area forecast discussion, Feb 26, 3:38 PM CST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 330 PM CST SUN FEB 26 1995 SOME PROBS TO CONTEND WITH FOR THIS FCST CYCLE. 1ST...THREAT OF TSTMS/SVR WX TONIGHT. SUN TRYING COME OUT ACROSS W PART OF FA BUT MOISTURE AND INSTAB ALREADY PRODUCING CU. GUD CU FIELD NOTED NR MCON AXIS ACROSS W OK THIS AFT. LIS OF -4 TO -6 ALREADY BUILDING INTO N CENT OK. EXPECT DEVELOPMENT TO CONT ACROSS W AND C OK/N TX THIS AFTN AND SPREAD EWD THIS EVENING AS VORT MAX LIFTS INTO SE KS TONIGHT. WL MENTION SVR THREAT MOST ZNS ...MAINLY FOR HAILERS. WITH UPR JET MAX PROGGED THRU N TX...THREAT OF STRONG WINDS/TORNADOES SHUD BE CONFINED W AND S OF FA. PRE FNTL WIND SHIFT WL MOVE ACROSS FA ON MONDAY. MDLS KEEP LOW LVL FLOW MORE ERLY BEHIND WIND SHIFT. MOISTURE WL LIKELY BE SLOW TO CLR...BUT WL CALL FOR CLRNG ACROSS NW ZNS FOR MON AFTN. SURGE OF COLDER AIR WL POSE SOME TEMP FCST PROBLEMS FOR TUE. RIGHT NOW...FEEL THAT MDLS ARE NOT HANDLING THIS COLD AIR MASS TOO WELL...WL THERE4 GO BLO GUID ACROSS N ZNS. ...10... TUL 055/069 046/055 033 7211 MLC 055/071 050/064 036 7311 BVO 053/070 043/054 XXX 6211 IDB 053/068 054/070 XXX 8311 .TUL...NONE. BEGINNING AT 1000 AM MARCH 21 1995...THIS AREA FORECAST DISCUSSION WILL BE EXPANDED TO INCLUDE NORTHWEST ARKANSAS.
In the hours before
Special weather statement, Feb 26, 2:40 PM CST, 5 hours 37 minutes before
OKZ054>077-271200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 235 PM CST SUN FEB 26 1995 ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF EASTERN OKLAHOMA TONIGHT... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF EASTERN OKLAHOMA TONIGHT. ALTHOUGH A THUNDERSTORM OR TWO MAY DEVELOP AT ANY TIME DURING THE REMAINDER OF THE AFTERNOON AND EARLY THIS EVENING...THE MAIN THREAT FOR SEVERE THUNDERSTORMS ACROSS EASTERN OKLAHOMA WILL BE LATE THIS EVENING AND DURING THE EARLY MORNING HOURS MONDAY. EARLY THIS AFTERNOON...SURFACE LOW PRESSURE WAS LOCATED FROM THE NORTHERN TEXAS PANHANDLE INTO SOUTHWEST KANSAS. THIS LOW PRESSURE WILL MOVE SLOWLY SOUTHEAST TOWARD EASTERN OKLAHOMA LATE THIS AFTERNOON AND TONIGHT. SOUTHERLY WINDS AHEAD OF THIS LOW PRESSURE HAVE ALREADY BROUGHT ENOUGH MOISTURE NORTHWARD INTO EASTERN OKLAHOMA FOR DEW POINTS TO RISE INTO THE MID 50S. BY MIDNIGHT... DEW POINTS SHOULD RISE TO AROUND 60. THESE HIGH DEW POINTS WILL COMBINE WITH AN UPPER ATMOSPHERIC DISTURBANCE THAT WILL MOVE OVER EASTERN OKLAHOMA LATER THIS EVENING TO DESTABILIZE THE ATMOSPHERE AND PROVIDE SUFFICIENT INSTABILITY FOR ISOLATED SEVERE THUNDERSTORMS. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL. WINDS ARE PROGGED TO TURN CLOCKWISE WITH HEIGHT IN THE LOWER ATMOSPHERE...BUT THE STRENGTH OF THE WIND FIELD WILL DECREASE WITH THE APPROACH OF THE LOW PRESSURE...SO THE DEVELOPMENT OF TORNADOES IS NOT LIKELY. STRONG WINDS WITH THE STORMS ARE POSSIBLE...BUT THE STRONGEST WIND FIELDS ALOFT WILL BE TO THE SOUTH OF EASTERN OKLAHOMA AND THE DRIEST AIR IN THE MID LEVELS OF THE ATMOSPHERE WILL STILL BE TO THE WEST OF EASTERN OKLAHOMA AT THE EXPECTED TIME OF THUNDERSTORM DEVELOPMENT. CIVIL DEFENSE AGENCIES AND SPOTTER NETWORKS SHOULD MONITOR THE LATEST FORECASTS AND STATEMENTS FOR POSSIBLE ACTIVATION.
Local storm report, Feb 26, 6:26 PM CST, 1 hour 51 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA, OK 626 PM CST SUN FEB 26 1995 REPORT FROM THIS AFTERNOON FEB 26 1995 TIME (CST) COUNTY/STATE EVENT 1250 PM CRAIG/OK DIME SIZE HAIL 7 MILES NORTH OF WELCH 545 PM PAWNEE/OK NICKEL SIZE HAIL 5 MILES SOUTH OF PAWNEE
Local storm report, Feb 26, 6:29 PM CST, 1 hour 48 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA, OK 626 PM CST SUN FEB 26 1995 REPORT FROM THIS AFTERNOON FEB 26 1995 TIME (CST) COUNTY/STATE EVENT 1250 PM CRAIG/OK DIME SIZE HAIL 7r MILES NORTH OF WELCH 545 PM PAWNEE/OK NICKEL SIZE HAIL 5 MILES SOUTH OF PAWNEE
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 6:29 PM CST | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 46 min |
| Feb 26, 6:53 PM CST | Severe Thunderstorm Warning | TSA | Creek | 52 min |
| Feb 26, 8:05 PM CST | Severe Thunderstorm Warning | TSA | Okfuskee | 40 min |
| Feb 26, 8:50 PM CST | Severe Thunderstorm Warning | TSA | Okfuskee | 40 min |
| Feb 26, 8:56 PM CST | Severe Thunderstorm Warning | TSA | Okmulgee | 49 min |
| Feb 26, 9:25 PM CST | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 50 min |
| Feb 26, 9:30 PM CST | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 45 min |
| Feb 26, 9:53 PM CST | Severe Thunderstorm Warning | TSA | McIntosh | 52 min |
| Feb 26, 10:04 PM CST | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 41 min |
| Feb 26, 10:45 PM CST | Severe Thunderstorm Warning | TSA | Creek | 45 min |
| Feb 27, 12:24 AM CST | Severe Thunderstorm Warning | TSA | Okmulgee | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.